Connecticut, 2010

Damaging Winds in Connecticut, June 6, 2010

June 6, 2010 · NWS OKX · 4 events in 1 county or zone

A strong cold frontal passage produced numerous thunderstorms across western Connecticut.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong cold frontal passage produced numerous thunderstorms across western Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 6, 2:06 PM EST, 13 minutes earlier.

Area forecast discussion, Jun 6, 2:06 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT SUN JUN 6 2010

.SYNOPSIS...
A STRONG COLD FRONT MOVES THROUGH THE REGION THIS EVENING...THEN
HIGH PRESSURE BUILDS EAST FOR THE START OF THE WORK WEEK. LOW
PRESSURE WILL IMPACT THE AREA BY MID-WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
INSTABILITY VALUES REMAIN HIGH ACROSS THE REGION WITH CAPE VALUES
AROUND 1000 J/KG...A LIFTED INDEX AROUND -3C...AND 0-6 KM SHEAR OF
45 KTS. TORNADO WATCH REMAINS UP FOR THE REGION THROUGH 8 PM.

COLD FRONT CURRENTLY WORKING ITS WAY THROUGH EASTERN PA AND WILL
BE THROUGH WESTERN PORTIONS OF THE CWA BETWEEN 5PM-6PM...AND THEN
THROUGH EASTERN PARTS BETWEEN 8PM-9PM. 2 LINES OF STORMS WILL
IMPACT THE REGION...THE FIRST ASSOCIATED WITH A PRE-FRONTAL TROUGH
AND THE SECOND WITH THE ACTUAL FRONT. SINCE THESE LINES ARE FAIRLY
THIN AND GIVEN 60 KT WINDS IN THE MIDDLE LAYERS OF THE ATMOSPHERE
AND 70+ KT IN THE UPPER LEVELS...THESE STORMS WILL BE STRONG...BUT
FAST AND SHOULD RACE THROUGH FAIRLY QUICKLY.

SKIES CLEAR OUT LATER THIS EVENING AS HIGH PRES BEGINS TO BUILD
EAST. SOUTHERLY WINDS AHEAD OF THE FRONT AT 15-25 MPH WITH 35 MPH
GUSTS WILL TURN WEST AND THEN NW AS THE FRONT PASSES THROUGH...AND
THEN WILL DIMINISH TO 10-15 MPH THIS EVENING...THEN 5-10 MPH AFTER
MIDNIGHT.

LOWS TONIGHT WILL DROP INTO THE MID TO UPPER 50S ACROSS MUCH OF
THE SOUTHERN PORTION OF THE CWA...AND INTO THE UPPER 40S TO LOWER
50S ACROSS THE INTERIOR.

WILL KEEP COASTAL FLOOD STATEMENT UP FOR ATLANTIC-FACING BEACHES
THROUGH THIS EVENING...AS THERE REMAINS A HIGH RISK FOR RIP
CURRENTS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
BROAD HIGH PRES BUILDS INTO THE GREAT LAKES TO PROVIDE MUCH COOLER
AND DRYER AIR FOR THE START OF THE WORK WEEK. HIGHS ON MON WILL
TOP OFF IN THE MID TO UPPER 70S ACROSS MUCH OF THE REGION WITH SFC
DEWPOINTS IN THE 40S. THIS WILL REPRESENT AN OVER 10 DEGREE DROP
IN TEMPS FROM SUNDAY AND AN OVER 20 DEGREES DROP IN DEWPOINTS.
SIMILAR CONDITIONS EXPECTED FOR TUE AS THE HIGH BUILDS INTO THE OH
VALLEY.

HIGH PRES MOVES OFFSHORE TUE NIGHT...THEN LOW PRES DEVELOPING
SOUTH OF THE AREA WILL MOVE CLOSER TO THE REGION...BRINGING AN
INCREASING CHANCE FOR PRECIP LATE WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UNSETTLED WX WED NIGHT THROUGH THU AS LOW PRES WORKS ITS WAY
THROUGH THE REGION. AN UPPER TROUGH MAY KEEP A FEW LINGERING
SHOWERS IN THE FCST THU NIGHT...BUT CONDITIONS SHOULD DRY OUT
PRETTY QUICKLY AS WARM HIGH PRES BUILDS EAST. WARM AND HUMID
CONDITIONS RETURN NEXT WEEKEND AS TEMPS CLIMB BACK INTO THE MID-
UPPER 80S...AND WITH UNSTABLE CONDITIONS IN THE ATMOSPHERE...THERE
IS THE CHANCE FOR AFTERNOON AND EVENING CONVECTION.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
LINE OF SHOWERS/TS HAS DEVELOPED FROM NEW ENGLAND THROUGH THE
HUDSON VALLEY...NORTHWESTERN NJ AND INTO PA. BASED ON
POSITION/MOVEMENT OF THIS LINE OF STORMS...DELAYED TS ACTIVITY
OVER NEW YORK CITY TERMINALS TO A 19Z-21Z WINDOW. WHEN STORMS MOVE
THROUGH...HEAVY RAIN AND GUSTY WINDS ARE EXPECTED. WIND GUSTS IN
EXCESS OF 50KT ARE POSSIBLE IN ANY TSTMS.

AHEAD OF THE STORMS...SW WINDS 15-20KT WITH GUSTS UP TO 30 KT.
COLD FRONT MOVES THROUGH LATE THIS AFTERNOON OVER WESTERN
TERMINALS AND EARLY THIS EVENING OVER EASTERN TERMINALS. WINDS
SHIFT TO NW 15-20KT WITH GUSTS TO 25KT. FORECAST SOUNDINGS
INDICATE AN INVERSION IS NOT LIKELY TO DEVELOP UNTIL VERY LATE SO
GUSTS SHOULD CONTINUE THROUGH MOST OF THE NIGHT.

VFR CONDITIONS EXPECTED MONDAY...WITH NORTHWEST FLOW CONTINUING.
COASTAL SEA BREEZES ARE NOT EXPECTED.

KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC

     06/18Z 20017G27KT
     06/19Z 22016G28KT
     06/20Z 23016G27KT
     06/21Z 25017G27KT
     06/22Z 27016G26KT
     06/23Z 28015G25KT
     07/00Z 29015G25KT

OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
TUE...HIGH PRES AND VFR.
WED...LOW PRES TRACKS S OF LONG ISLAND. SUB-VFR POSSIBLE LATE WED
INTO EARLY THU.
THU...IMPROVING CONDITIONS.
FRI...VFR.

&&

.MARINE...
STRONG COLD FRONT MOVES THROUGH THE WATERS THIS EVENING AND STRONG
S-SW WINDS WILL TURN W-NW AS THE EVENING PROGRESSES. WINDS WILL
DIMINISH TO 10-15 KT EARLY THIS EVENING ON ALL WATERS EXPECT THE
OCEAN. THINK WINDS REMAIN UP ON THE OCEAN WATERS THROUGH MIDNIGHT
OR SO...AND SEAS WILL REMAIN OVER 5 FT THROUGH DAYBREAK MON. WILL
CANCEL SCA FOR LI SOUND/NY HARBOR/BAYS AT 9 PM...AND WILL CANCEL
SCA FOR OCEAN AT 6 AM MONDAY.

TRANQUIL CONDITIONS EXPECTED THROUGH THE MIDDLE OF THE WEEK AS
HIGH PRES BUILDS EAST. THE NEXT CHANCE FOR FLAGS ON THE WATERS IS
LATE WED THROUGH THU AS LOW PRES MOVES THROUGH THE WATERS.

&&

.HYDROLOGY...
1/4 TO 3/4 INCH QPF POSSIBLE THROUGH THIS EVENING WITH SHOWERS
AND THUNDERSTORMS. THE NEXT CHANCE FOR SIGNIFICANT QPF WILL BE
LATE WED THROUGH THU.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...BS/KCS
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jun 6, 10:17 AM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1117 AM EDT SUN JUN 6 2010

NYZ075>077-080-081-071000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1117 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AT THE ATLANTIC FACING BEACHES A STRONG SOUTHERLY FLOW IS
EXPECTED AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM TODAY. AS A
RESULT ROUGH SURF AND A HIGH RISK OF RIP CURRENTS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-071000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
1117 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1117 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

OCCASIONAL GALE FORCE GUSTS ARE POSSIBLE ACROSS THE NEARSHORE
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Jun 6, 12:19 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
119 PM EDT SUN JUN 6 2010

NYZ067-061745-
ORANGE-
119 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WURTSBORO...AND MOVING EAST AT 45 MPH.

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NEW JERSEY AND EASTERN PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR DELAWARE AND NORTHEASTERN
MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 4151 7448 4160 7438 4160 7435 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7397 4155 7397 4151 7399
      4148 7453 4151 7456

MET
Special weather statement, Jun 6, 12:21 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT SUN JUN 6 2010

NYZ067-061745-
ORANGE-
121 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WURTSBORO...AND MOVING EAST AT 45 MPH.

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

&&

LAT...LON 4151 7448 4160 7438 4160 7435 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7397 4155 7397 4151 7399
      4148 7453 4151 7456

MET
Special weather statement, Jun 6, 12:57 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN JUN 6 2010

NYZ067-061830-
ORANGE-
157 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTGOMERY...OR 6 MILES EAST OF
BLOOMINGBURG...AND MOVING EAST AT 55 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEASTERN NEW YORK...NORTHERN NEW JERSEY...AND SOUTHERN
CONNECTICUT.

&&

LAT...LON 4163 7429 4164 7425 4161 7425 4159 7414
      4162 7413 4162 7410 4159 7405 4159 7398
      4159 7396 4150 7400 4146 7437 4159 7439

MET
Special weather statement, Jun 6, 1:11 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SUN JUN 6 2010

NJZ002>004-NYZ067-069-061915-
BERGEN-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN PASSAIC-
211 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...PASSAIC...ROCKLAND AND
SOUTHERN ORANGE COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UNIONVILLE TO 12
MILES NORTHWEST OF BEATTYESTOWN...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF WARWICK TO 19 MILES WEST OF HOPATCONG...AND MOVING EAST
AT 50 MPH.

PEOPLE IN BERGEN...PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES...
INCLUDING FLORIDA...WARWICK...GREENWOOD LAKE...MONROE...WEST
MILFORD...HARRIMAN...RINGWOOD...SLOATSBURG...BLOOMINGDALE AND
POMONA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEASTERN NEW YORK...NORTHERN NEW JERSEY...AND SOUTHERN
CONNECTICUT.

LAT...LON 4144 7398 4140 7395 4124 7397 4114 7390
      4102 7389 4089 7392 4080 7398 4082 7403
      4076 7413 4081 7413 4089 7428 4098 7430
      4102 7443 4104 7444 4103 7450 4108 7451
      4119 7438 4134 7469 4140 7473

SMITH
Special weather statement, Jun 6, 1:51 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT SUN JUN 6 2010

CTZ006-007-010-011-061930-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-
251 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN AND MIDDLESEX
COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESHIRE TO
ORANGE...OR ALONG A LINE EXTENDING FROM MERIDEN TO MILFORD...AND
MOVING EAST AT 55 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEASTERN NEW YORK...NORTHERN NEW JERSEY...AND SOUTHERN
CONNECTICUT.

LAT...LON 4153 7243 4153 7232 4144 7230 4142 7243
      4133 7235 4126 7235 4127 7263 4124 7268
      4126 7276 4123 7287 4128 7291 4129 7291
      4120 7301 4117 7311 4157 7289 4156 7282
      4163 7271 4165 7251

SMITH
Special weather statement, Jun 6, 2:03 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
303 PM EDT SUN JUN 6 2010

CTZ005-006-061930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
303 PM EDT SUN JUN 6 2010

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DANBURY TO 6 MILES
NORTH OF BEDFORD TO OSSINING...OR ALONG A LINE EXTENDING FROM DANBURY
TO 8 MILES SOUTH OF BREWSTER TO OSSINING...AND MOVING EAST AT 55 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEASTERN NEW YORK...NORTHERN NEW JERSEY...AND SOUTHERN
CONNECTICUT.

LAT...LON 4157 7294 4156 7289 4131 7303 4131 7306
      4122 7317 4123 7325 4121 7326 4123 7328
      4118 7337 4116 7346 4129 7355 4152 7353
      4152 7339 4148 7334 4151 7333 4152 7317
      4156 7317 4157 7310 4164 7302 4165 7294

SMITH

The radar

The Brookhaven radar (KOKX), 71 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
June 6, 2:19 PM EST
Where
Fairfield County, 1.48 mi NNE of Dodgingtown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.390, -73.340

Trees and power lines were downed on Scudder Road in Newtown.

Thunderstorm Wind, Fairfield

When
June 6, 2:19 PM EST
Where
Fairfield County, 0.69 mi S of Newtown
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
41.410, -73.320

Numerous trees and wires were downed in Newtown. The areas impacted most heavily ranged from the center of town to the Route 302 and Route 6 areas.

Thunderstorm Wind, Fairfield

When
June 6, 2:19 PM EST
Where
Fairfield County, Rocky Glen
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
41.430, -73.270

Trees were snapped off 15 feet above the ground on Oak Drive, and several trees were downed on Beechwood Drive.

Thunderstorm Wind, Fairfield

When
June 6, 2:19 PM EST
Where
Fairfield County, Newtown
Measured
61 kt (70 mph) estimated gust
Property damage
$35,000
Reported by
Newspaper
Coordinates
41.420, -73.320

Numerous trees and power lines were downed throughout Newtown. Over 11,000 customers lost power in the region. Over 25 roads were closed due to the damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240289, 240290, 240292, 240295.